Hyper activity when on cough meds

Demetria - posted on 05/01/2011 ( 1 mom has responded )




Ok I need some help my 4 year old gets very hyper as though he has ADD or ADHD when he take Dimeatapp or any other type of cough meds . Is there anyone else out there that is going through this . When is he is not on cough medicene he is very calm please help. I want to give him something more natural can someone recommend something. Losing my mind trying to keep him safe. oh yeah forgot to mention he was born a Preemie at 4 1/2 months so not sure if that has something to do with it.


Elizabeth - posted on 05/01/2011




Yes, I have a few things I do for my children when they are sick with a cough. A warmer than usual bath so they can breathe in the steam...or if I take a shower I have them stay in the bathroom and breathe in the steam. Vicks on the chest and back and dress warmly for bed. If there is a fever or discomfort give motrin or something as a fever and pain reducer only.

Recently, cough meds have been taken off the market for all children under the age of 6 in Canada..so even if I wanted to ..I couldn't give them that.

Raw honey isn't necessarily a bad idea but it is pure sugar..you may want to take that into consideration.

Katherine - posted on 05/01/2011




As with anything you have to watch for adverse reactions. My daughter gets hyper on benadryl so I obviously don't give it to her. I would ask the doctor or just try some raw honey.

1 Comment

View replies by

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms